Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 19, 2020, 2:27 AM CDT for Shackelford County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 2:27 AM CDT (07:27 UTC)
- Expired
- Mar 19, 2020, 2:45 AM CDT
- In force
- 18 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 29 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 11:37 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 11.8
The text
As transmitted.
433
WFUS54 KSJT 190727
TORSJT
TXC417-190745-
/O.NEW.KSJT.TO.W.0010.200319T0727Z-200319T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
227 AM CDT Thu Mar 19 2020
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Northeastern Shackelford County in west central Texas...
* Until 245 AM CDT.
* At 226 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Ibex, or 7 miles northeast of
Albany, moving northeast at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Shackelford County, including the following
locations... Us-180 Near The Shackelford-Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3275 9910 3271 9925 3280 9932 3294 9910
TIME...MOT...LOC 0726Z 238DEG 45KT 3278 9918
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
SK1 follow-up statement
938
WWUS54 KSJT 190738
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
238 AM CDT Thu Mar 19 2020
TXC417-190747-
/O.EXP.KSJT.TO.W.0010.000000T0000Z-200319T0745Z/
Shackelford TX-
238 AM CDT Thu Mar 19 2020
...THE TORNADO WARNING FOR NORTHEASTERN SHACKELFORD COUNTY WILL
EXPIRE AT 245 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy
rain and frequent lightning are still possible with this
thunderstorm.
A Tornado Watch remains in effect until 500 AM CDT for west central
Texas.
LAT...LON 3275 9910 3271 9925 3280 9932 3294 9910
TIME...MOT...LOC 0737Z 238DEG 45KT 3284 9906
$$
SKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 19, 12:54 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 19, 12:54 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1254 AM CDT Thu Mar 19 2020 .DISCUSSION... Please see the updated Aviation discussion below. && .AVIATION... /06Z TAFS/ Cluster of showers and thunderstorms is moving northward across the Big Country early this morning. Radar trends indicate this activity will remain mainly west of KABI but will continue to monitor closely. More scattered showers may develop across the area overnight. Ceilings may briefly dip to MVFR across the southern terminals toward morning but confidence is low. Otherwise, expect VFR conditions on Thursday afternoon. && .PREV DISCUSSION... /issued 606 PM CDT Wed Mar 18 2020/ AVIATION... /00Z TAFS/ Convection in the first 6 hours will be the primary concern, and will use latest radar trends and hi-res models for the first guess on timing of storms across the terminals. Models indicated several rounds, with the most widespread area of storms moving southwest to northeast across the area late evening and early morning hours between 03Z and 08Z. PREV DISCUSSION... /issued 303 PM CDT Wed Mar 18 2020/ SHORT TERM... (Tonight) .Severe Thunderstorms... A surface boundary and another energy impulse aloft will combine to enhance the potential for severe thunderstorms, across West Central Texas, again tonight. That potential is highest, mainly along and north of a line from Sterling City, to San Angelo, to Millersview, to Brownwood. The main threats for all of West Central Texas tonight are large hail, damaging winds, and deadly lightning; additionally, tornadoes are possible, especially where the severe thunderstorm potential is highest. (Thursday) .Dry and Warm... As this upper trough finally moves east, dry and warm conditions will follow Thursday. Surface winds Thursday afternoon will initially be from the south; but, an approaching cold front will create winds more from the south west or west, by Thursday afternoon. The downslope component of those afternoon surface winds, along with lots of afternoon sunshine, will help produce afternoon highs well above usual mid March highs. LONG TERM... (Thursday night through Wednesday) .Cooler and Wet... Another cold front will move across West Central Texas Thursday night into Friday, This will bring cooler temperatures into West Central Texas, at least for a couple days, Then, rain chances return late Thursday night, as the front moves south. Moist upglide may produce mainly showers Saturday and Sunday. Then, the upper pattern shifts and a broad ridge build over the Plains. && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 43 53 35 / 5 10 10 0 San Angelo 77 47 59 38 / 0 20 10 0 Junction 81 50 62 40 / 5 60 40 0 Brownwood 78 45 57 36 / 10 20 30 5 Sweetwater 71 42 52 35 / 0 5 5 0 Ozona 78 50 62 39 / 0 30 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 42
Hazardous weather outlook, Mar 18, 2:42 PM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 242 PM CDT Wed Mar 18 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 242 PM CDT Wed Mar 18 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this evening through early Thursday morning. The main hazards will be large hail, damaging winds, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Wednesday evening.
In the hours before
Special weather statement, Mar 18, 11:57 PM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service San Angelo TX 1157 PM CDT Wed Mar 18 2020 TXZ064-065-071-072-190545- Irion TX-Tom Green TX-Coke TX-Sterling TX- 1157 PM CDT Wed Mar 18 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COKE...SOUTHEASTERN STERLING...NORTHWESTERN TOM GREEN AND NORTHERN IRION COUNTIES UNTIL 1245 AM CDT... At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm 19 miles north of Barnhart, or 21 miles northwest of Mertzon, moving northeast at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Water Valley and Carlsbad around 1245 AM CDT. Other locations impacted by this storm include Us-87 Near The Coke- Tom Green County Line. A Tornado Watch remains in effect until 500 AM CDT for west central Texas. LAT...LON 3129 10116 3144 10127 3177 10078 3153 10056 TIME...MOT...LOC 0456Z 234DEG 35KT 3141 10114
Special weather statement, Mar 19, 12:44 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1244 AM CDT Thu Mar 19 2020
TXZ049-098-113-190630-
Haskell TX-Fisher TX-Jones TX-
1244 AM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...NORTHERN
JONES AND EASTERN FISHER COUNTIES UNTIL 130 AM CDT...
At 1244 AM CDT, Doppler radar was tracking a strong thunderstorm near
Longworth, or 12 miles north of Sweetwater, moving northeast at 55
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Roby around 1250 AM CDT.
Sylvester around 1255 AM CDT.
Mccaulley around 100 AM CDT.
Neinda around 105 AM CDT.
Hamlin around 110 AM CDT.
Other locations impacted by this storm include The Intersection Of
Us-180 And Ranch Road 126, Hitson, Tuxedo, Busby and Capitola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 500 AM CDT for west central
Texas.
LAT...LON 3287 9968 3253 10039 3266 10054 3296 10024
3296 9999 3307 9998
TIME...MOT...LOC 0544Z 224DEG 46KT 3266 10041Local storm report, Mar 19, 1:35 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
135 AM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM TORNADO TYE 32.46N 99.87W
03/19/2020 TAYLOR TX LAW ENFORCEMENT
TAYLOR COUNTY SO REPORTS TORNADO ON THE
GROUND IN TYE AT RYSTER PARK ON THE SOUTH
SIDE OF I-20. POWER FLASHES ALSO REPORTED.
&&
SJHLocal storm report, Mar 19, 1:45 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
145 AM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TORNADO 2 SW IMPACT 32.48N 99.77W
03/19/2020 TAYLOR TX PUBLIC
TWEETED REPORT FROM THE PUBLIC OF A TORNADO
ON NORTHWEST SIDE OF ABILENE.
&&
SJHLocal storm report, Mar 19, 2:16 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
216 AM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TORNADO 5 NNE HAMBY 32.58N 99.60W
03/19/2020 SHACKELFORD TX OFFICIAL NWS OBS
DEBRIS BALL DETECTED ON RADAR.
&&
SJHLocal storm report, Mar 19, 2:25 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 AM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TORNADO ALBANY 32.73N 99.30W
03/19/2020 SHACKELFORD TX LAW ENFORCEMENT
TORNADO REPORTED ON THE NORTH SIDE OF
ALBANY.
&&
SJHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:05 PM CDT | Special Weather Statement | SJT | Jones | 25 min |
| Mar 18, 7:22 PM CDT | Special Weather Statement | SJT | Throckmorton | 23 min |
| Mar 18, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 49 min |
| Mar 18, 7:36 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 54 min |
| Mar 18, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 63 min |
| Mar 18, 7:52 PM CDT | Tornado Warning | SJT | Callahan, Shackelford, Taylor | 23 min |
| Mar 18, 8:13 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 47 min |
| Mar 18, 8:14 PM CDT | Areal Flood Advisory | SJT | Callahan, Runnels, Shackelford, Taylor, Throckmorton | 2 hr |
| Mar 18, 10:11 PM CDT | Special Weather Statement | SJT | Crockett | 64 min |
| Mar 18, 10:51 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 24 min |
| Mar 18, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 60 min |
| Mar 18, 11:29 PM CDT | Tornado Warning | SJT | Coke, Sterling | 31 min |
| Mar 18, 11:54 PM CDT | Tornado Warning | SJT | Coke, Sterling | 34 min |
| Mar 18, 11:57 PM CDT | Special Weather Statement | SJT | Irion | 48 min |
| Mar 19, 12:22 AM CDT | Tornado Warning | SJT | Nolan | 38 min |
| Mar 19, 12:33 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 3 hr |
| Mar 19, 12:44 AM CDT | Special Weather Statement | SJT | Fisher | 46 min |
| Mar 19, 12:56 AM CDT | Tornado Warning | SJT | Nolan, Taylor | 34 min |
| Mar 19, 1:17 AM CDT | Tornado Warning | SJT | Callahan, Jones, Shackelford, Taylor | 43 min |
| Mar 19, 1:49 AM CDT | Tornado Warning | SJT | Shackelford, Throckmorton | 41 min |
| Mar 19, 2:48 AM CDT | Areal Flood Advisory | SJT | Shackelford | 117 min |
| Mar 19, 4:18 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 20 min |
| Mar 19, 5:06 AM CDT | Special Weather Statement | SJT | Kimble | 39 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.